Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

2.5 year child, fever, lower back pain, loose motion. Diagnosed ear infection. Taking paracetamol. Suggestions?

My 2 and a half year child has had a fever for 4 days. The fever reduces with paracetamol or ibuprofen then returns after a few hours. A doctor diagnosed a ear infection even tho she has never complained about earache. At night she often wakes with a fever and complaining of lower right hand side back pain? She also has had loose stools now and again.
Asked On : Fri, 18 Oct 2013
Answers:  3 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Pediatrician 's  Response
Hi Dear
Welcome to the platfoprm of Health Care Magic.
Fever, loose motions off and on. All can be explained with problem of stomach infection.Which is the most probable diagnosis. This can be treated with antipretics like paracatamol and some antibiotic specific for the GIT infection like ofloxacin syrup

Other reason should also be ruled out like viral fever, RTI, Enteric fever etc with some relevant investigations like CBC, ESR, WIDAL TEST , MALARIA ANTIGEN AND URINE ROUTINE EXAMINATION.

Hope the query is answered.

Thanks
Answered: Fri, 18 Oct 2013
I find this answer helpful

3 Doctors agree with this answer

Pediatrician Dr. Y V Siva Sankara Murty's  Response
Hi,

Thanks for writing to health care magic.
I can understand your concern.
What are the other complaints associated with fever in your kid?
Is there any history of cough or cold?
Does your child have burning urination and frequency of urination?
Does his throat hurt while swallowing?
Depending on the history and examination findings child should be investigated for the cause of fever.
Monitor for signs of dehydration.
They include
1. Decreased skin turgor
2. Increasing thirst.
3. Sunken eyes.
4. Irritability.
5. Drowsiness.
6. Decreasing passage of urine.
Oral rehydration solution or any other solution containing salt and sugar should be given.
Probiotics and Zinc prescribed by your doctor will be useful
Some times antibiotics started by your doctor for ear infection (like amox) could be cause of loose stools.



Continue to ask further queries as required.
Hope this helps.
Take care.
Dr Y V Siva Sankara Murty
M.D.(Pediatrics)
Associate Professor of Pediatrics
Answered: Fri, 18 Oct 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Namala Bharadwaj's  Response
Oct 2013
hell dear
thanks for your query at hcm
fever that is subsiding on medication and again recurring after few hour indicate local bacterial infection might be from ear infection that your doctor found out .
1 give plenty of water as child is having diarrhea
2 child might need antibiotic because of bacterial infection syp amoxicillin and clavuronic acid at 60 mg per kilogram in three divided dosages
3 sporlac sachet half sachet in water or milk twice daily
body pains are because of the infection . once it comes down all symptoms decrease
regards
Answered: Fri, 18 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor